MAUDE Adverse Event Report: ETHICON INC. ETHLN BLK 18IN 4-0 S/A P-3 PRM MP; SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE

ETHICON INC. ETHLN BLK 18IN 4-0 S/A P-3 PRM MP; SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE
Catalog Number 699H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 4/28/2025.H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, the following was obtained: - were x-rays taken to locate the needle? unknown - what measures were implemented to retrieve the needle? unknown - was there any additional tissue damage resulting from the search for the needle? unknown - is there any plan in place to remove the needle piece in the future? unknown - in which tissue structure is the needle located? unknown - what is the surgeon's opinion of the potential consequences for the patient? unknown - what is the current status of the patient? unknown the following information was reported: upon further inquiry for reference number, lot number, etc., the following information: has this complaint occurred more often and is the cause known? is there a possibility of incorrect use of the needle? p-3 is i think a thin needle used in plastic surgery.No patient consequences.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A photo upon which this medwatch is based has been received, however, the photo evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Event or Problem Description
It was reported that a patient underwent a plastic surgery on (b)(6) 2025 and suture was used.It was reported when using the suture thread, the needle broke off the thread, which remained in the patient's skin.We would like to pass this on, you may have had more complaints about this.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 6/3/2025 this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 investigational photo summary: this is an analysis for a photo submitted to ethicon for evaluation.During the visual analysis, the following was observed: the photos show a closed single barrier folder labeled as 699.The image is not clear to determine the failure mode or the reported condition.Based on the photo review, the event describe is not confirmed, however no conclusion or root cause could be determined.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.Because the device was not returned our evaluation is limited.As part of ethicon quality process all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.

Brand Name
ETHLN BLK 18IN 4-0 S/A P-3 PRM MP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key21919385
Report Number2210968-2025-04579
Device Sequence Number15724921
Product Code GAR
UDI-Device Identifier10705031008632
UDI-Public(01)10705031008632(17)290531(10)101HH1
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number699H
Device Lot Number101HH1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2025
Supplement Date Received by Manufacturer05/07/2025
Initial Report FDA Received Date04/28/2025
Supplement Report FDA Received Date06/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown